Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 46, NWS Miami, FL

May 13, 20065 counties in Florida

NWS Miami, FL issued this red flag warning at May 13, 2006, 4:20 AM EDT for 5 counties in Florida. It took effect at May 13, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2006, 4:20 AM EDT (08:20 UTC)
In effect from
May 13, 2006, 12:00 PM EDT
Expired
May 13, 2006, 8:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 130820
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
420 AM EDT SAT MAY 13 2006

FLZ063-066-067-070-071-140000-
/O.UPG.KMFL.FW.A.0030.060513T1600Z-060513T2200Z/
/O.NEW.KMFL.FW.W.0046.060513T1600Z-060514T0000Z/
/O.NEW.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
420 AM EDT SAT MAY 13 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR MORE THAN 4 CONSECUTIVE HOURS OF RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN
PALM BEACH...AND WESTERN BROWARD COUNTIES...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR THE POSSIBILITY OF RELATIVE HUMIDITIES FALLING
BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING.

TEMPERATURES IN THE UPPER 80S THIS AFTERNOON...COMBINED WITH
DEWPOINTS IN THE LOWER TO MID 50S...WILL RESULT IN MINIMUM
RELATIVE HUMIDITIES IN THE 20S THIS AFTERNOON. RELATIVE HUMIDITIES
ARE FORECAST TO REMAIN BELOW 35 PERCENT FOR MORE THAN 4
CONSECUTIVE HOURS THIS AFTERNOON THROUGH EARLY THIS EVENING. THESE
CONDITIONS COULD OCCUR AGAIN SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND RECENT VERY DRY CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ068-069-072>075-140000-
/O.NEW.KMFL.FW.W.0046.060513T1600Z-060514T0000Z/
PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE-
420 AM EDT SAT MAY 13 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT FOR EASTERN PALM BEACH...BROWARD METROPOLITAN...
MIAMI-DADE...MAINLAND MONROE...AND WESTERN COLLIER COUNTIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

TEMPERATURES IN THE UPPER 80S INLAND FROM THE COAST THIS
AFTERNOON...COMBINED WITH DEWPOINTS IN THE 50S...WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT INLAND THIS
AFTERNOON. RELATIVE HUMIDITIES ARE FORECAST TO REMAIN BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS THIS AFTERNOON THROUGH
EARLY THIS EVENING OVER AREAS INLAND FROM THE COAST. COASTAL
LOCATIONS WILL LIKELY NOT SEE SUCH LOW RHS DUE TO MODIFICATION OF
MOISTURE FROM THE SEA BREEZE DURING THE AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND RECENT VERY DRY CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DG
1 follow-up statement
000 
WWUS82 KMFL 132359
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
759 PM EDT SAT MAY 13 2006

FLZ063-066-067-070-071-140800-
/O.EXP.KMFL.FW.W.0046.000000T0000Z-060514T0000Z/
/O.CON.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
759 PM EDT SAT MAY 13 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

THE HIGH PRESSURE RIDGE THAT HAS BEEN ACROSS SOUTH FLORIDA THIS
AFTERNOON WILL MOVE EAST INTO THE ATLANTIC BY SUNDAY. THIS WILL
RESULT IN WINDS VEERING TO THE SOUTHEAST ALLOWING FOR SOME
RECOVERY IN THE DEW POINTS. HOWEVER, DEW POINTS ARE NOT EXPECTED
TO RECOVER SUBSTANTIALLY OVER THE INTERIOR ZONES AND THUS RELATIVE
HUMIDITIES MAY AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS OVER
GLADES...HENDRY...WESTERN PALM BEACH...WESTERN BROWARD...AND
EASTERN COLLIER COUNTIES ON SUNDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ068-069-072>075-140100-
/O.EXP.KMFL.FW.W.0046.000000T0000Z-060514T0000Z/
PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE-
759 PM EDT SAT MAY 13 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 13, 3:44 AM EDT, 36 minutes earlier.

Area forecast discussion, May 13, 3:44 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
344 AM EDT SAT MAY 13 2006

.DISCUSSION...DRY AIR CONTINUES TO ADVECT INTO SOUTH FLORIDA EARLY THIS
MORNING WITH DEWPOINTS MOST AREAS NOW INTO THE 50S...EXCEPT ALONG
THE IMMEDIATE EAST COAST. GPS MET DATA SHOWS ATMOSPHERIC MOISTURE
DECREASING SIGNIFICANTLY SINCE LAST EVENING ACROSS ALL OF SOUTH FL...WITH
TOTAL PRECIPITABLE WATER DOWN TO JUST BELOW ONE INCH AT MIAMI AND
ONLY AROUND A HALF INCH NEAR LAKE OKEECHOBEE. SO A DRY DAY IS IN STORE FOR
THE AREA UNDER A GOOD DEAL OF SUNSHINE. THIS DRY PATTERN IS
EXPECTED TO PERSIST THROUGHOUT THE WEEKEND...NOT GOOD FOR THE FIRE
DANGER.

A SHORTWAVE TROUGH WILL MOVE AROUND THE BASE OF A LARGE CUT OFF LOW
NOW IN PLACE OVER THE GREAT LAKES. THIS WILL ACT TO DRAW
SIGNIFICANT MOISTURE INTO THE AREA BEGINNING LATE MONDAY ON A
STRENGTHENING MOIST SOUTHWEST FLOW. GFS CONTINUES TO PAINT A WET
PICTURE TUE-WED...AS A COLD FRONT MOVES INTO SOUTH FLORIDA
THEN...SUPPORTED BY THE ECMWF AS WELL. THERE LOOKS TO BE MUCH
DEEPER MOISTURE ADVECTING INTO THE AREA WITH THIS NEXT FRONT (PWAT
POSSIBLY NEAR 2 INCHES)...SO PROSPECTS FOR RAIN/THUNDERSTORMS
(WHICH COULD BE LOCALLY HEAVY) AREA WIDE LOOK RATHER GOOD AT THIS
TIME. INCREASED POPS TO HIGH END CHANCE CATEGORY...AND WE CAN
CONTINUE AN UPWARD TREND AS TIME APPROACHES SHOULD THIS TREND
CONTINUE.

GFS AND ECMWF SHOW THE COLD FRONT CLEARING SOUTH FLORIDA BY
WEDNESDAY NIGHT...WITH DRYING TAKING PLACE LATE NEXT WEEK.

&&

.MARINE...WINDS WILL CONTINUE AT AROUND 10 KNOTS OR LESS THROUGH
SUNDAY...THEN PICK UPWARDS TO 10-15 KNOTS AHEAD OF THE COLD FRONT
MONDAY AND TUESDAY. NO HIGHLIGHTS NECESSARY AT THIS TIME.

&&

.FIRE WEATHER...DEWPOINTS AREA ALREADY IN THE 50S MOST
AREAS...AS LOW AS 50 AT LA BELLE EARLY THIS MORNING.
HOWEVER...EAST COAST SITES ARE HANGING ON TO 60F DEWPOINTS. WRF
SHOWS ALL AREAS INLAND FROM THE COAST WITH LONG DURATION RHS
BELOW 35 PERCENT...AND BELIEVE THIS WILL PLAY OUT THIS AFTERNOON
GIVEN CURRENT DEWPOINTS AND MIXING OF DRY AIR DOWN TO THE SURFACE
WITH AFTERNOON HEATING. RHS WILL LIKELY FALL INTO THE 20S INTERIOR THIS
AFTERNOON...HEIGHTENING THE FIRE DANGER. DRY AIR WILL CONTINUE IN
PLACE OVER INTERIOR AREAS ON SUNDAY...SO LONG DURATION OF CRITICAL
RHS LOOK LIKELY THEN AS WELL. THUS...WILL ISSUE A FIRE WX WATCH FOR
INTERIOR SOUTH FL FOR SUNDAY. ON A POSITIVE NOTE...MUCH NEEDED RAINFALL
COULD OCCUR AREA WIDE TUE-WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  67  86  72 /   5   5   5   5
FORT LAUDERDALE  85  70  88  74 /   5   5   5   5
MIAMI            87  70  90  74 /   5   5   5   5
NAPLES           82  68  86  70 /   5   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, May 12, 9:20 AM EDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EDT FRI MAY 12 2006

FLZ063-066>075-131000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
920 AM EDT FRI MAY 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:20 AM EDTFire Weather WatchMFLBroward25 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.